MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/065
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 10/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned and are unable to confirm the reported complaint.If the product is returned, the manufacturer will reopen this complaint for further investigation.A device history record (dhr) review showed there were no discrepancies reported during the manufacturing of the reported lot number.
 
Event or Problem Description
It was reported that a patient had multiple injuries which included a pelvic fracture (west), hemorrhagic shock, traumatic splenic rupture, rib fracture (western) emergency department for total splenectomy and arterial embolization.An endotracheal intubation was performed october 30th, with ventilator assisted breathing, and a postoperative transfer to the icu.Endotracheal tube fixed and managed smoothly, air bag pressure was normal, the patient was occasionally agitated, and sedatives continued to be used.When the patient's balloon pressure was measured the afternoon of november 2nd, the airbag pressure of the patient was measured, and abnormalities were found, and the ventilator alarmed abnormally.The patient coughed violently, and the voice in the throat was abnormal.Immediately checked the performance of the endotracheal tube and endotracheal re-intubation was performed.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
xiaoshan district
minneapolis, MN 55442
MDR Report Key16533206
Report Number3012307300-2023-02330
Device Sequence Number17671537
Product Code BTR
UDI-Device Identifier15019315022319
UDI-Public15019315022319
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model Number100/199/065
Device Catalogue Number100/199/065
Device Lot Number3927052
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale